Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 7, 2021, 4:41 PM EDT for Columbia County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 7, 2021, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
County Columbia County, NY
The radar
The Albany radar (KENX), 62 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WWUS81 KALY 072041
SPSALY
Special Weather Statement
National Weather Service Albany NY
441 PM EDT Wed Jul 7 2021
MAZ025-NYZ059>061-066-072115-
Southern Berkshire-Eastern Dutchess-Eastern Columbia-Eastern
Greene-Western Columbia-
441 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUTCHESS...SOUTHERN
COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...
At 441 PM EDT, a strong thunderstorm was located over Catskill,
moving southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hudson, Catskill, Claverack, Livingston, Copake, Pine Plains,
Clermont, Athens, Ancram, Claverack-Red Mills, Lorenz Park, Bethel,
Germantown, Hillsdale, Taghkanic, Pachin Mills, Ancramdale, Burden
Dock, Burden and Churchtown.
This includes Interstate 87 near exit 21.
LAT...LON 4199 7370 4200 7370 4203 7377 4211 7392
4213 7391 4216 7397 4229 7386 4216 7342
4193 7359
TIME...MOT...LOC 2041Z 299DEG 22KT 4218 7384
$$
ATEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 4:16 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 7, 4:16 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
416 PM EDT Wed Jul 7 2021
.SYNOPSIS...
Scattered showers and thunderstorms this afternoon along
a stalled front will come to an end tonight. A more widespread,
soaking rainfall event associated with Tropical Storm Elsa is
expected Thursday into Friday. Temperatures will average out to
cooler than normal levels Thursday and Friday due to limited solar
radiation and rainfall associated with Tropical Storm Elsa.
Temperatures will moderate back to near normal levels over the
weekend.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Severe Thunderstorm Watch 344 in effect until 11 pm this
evening for areas from Schoharie County across the southern part
of the Capital District to northern Berkshire County, MA and
points south.
Heat Advisory for the Mid Hudson Valley, southern Taconics and
southern Litchfield County, CT until 7 pm EDT today.
Thunderstorms continue just south of thermal boundary across
Capital District eastward to southern Vermont and south to
eastern Catskills, mid Hudson Valley and Berkshires.
Thunderstorms are expected to increase in coverage and intensity
this afternoon across southern part of forecast area. Storms
should move from wnw to ese at 30-40 mph. PWATs are not
astronomical but above normal in the 1.25-1.75" range. Thus,
thunderstorms will be capable of some brief heavy downpours.
Much cooler to north this afternoon with temperatures in the
60s and 70s but hot to the south with temperatures in the 80s to
around 90. Heat index at KPOU is currently 97F.
Based on CAMs, stronger storms should diminish after sunset and
generally be southeast of the Albany forecast area.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Later Tonight...some fog will again develop where rain occurred
this afternoon. Temperatures will cool off fairly well over
northern areas as skies will be at least partly clear and drier
air is in place. Temps should drop into to 50s there. Over the
southern half of the area, a muggy night is expected with lows
in the 60s to near 70F.
Thu-Thu night...Around daybreak, warm advection begins over the
stalled boundary laying across our area. Showers and isolated
thunderstorms will be possible due to isentropic lift and some
elevated instability indicated by negative showalter indices.
SPC has a marginal risk for severe thunderstorms on Thursday.
Moderate to heavy rainfall is possible during the day as PWATs
rise to around 2 inches. We phrased the forecast grid wording
as moderate rain with a chance of thunderstorms.
Confidence is increasing for a moderate to heavy rain event
with 1.5-3" and perhaps some locally higher amounts for period
from Thursday morning through around mid day Friday. Previously
mentioned warm advection will bring rain thursday, while what
remains of Tropical Storm Elsa will bring additional rain
Thursday night and Friday.
WPC has a SLIGHT over the entire area in the ERO Day 2 and a
marginal risk over eastern areas day 3. NERFC river forecasts
show no river flooding at this time with some urban, low lying
and poor drainage flooding possible. Highs on THU will be in
the 60s to mid 70s from the Capital District north and mainly
mid 70s to lower 80s to the south. Muggy conditions will persist
THU night with lows generally in the 60s for lows.
Fri...Large-scale mid and upper level trough axis moves across
the region. However, as TC Elsa move across or near eastern New
England into the Gulf of Maine some mid and upper level
deformation showers or periods of lighter rain will continue.
Some dwindling or diminishing of the showers is expected by the
mid to late pm from west to east. Highs will be in the low to
mid 80s in the lower elevations and mid 60s to mid 70s over the
hills and mtns.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The period starts out on Saturday with weak surface high pressure in
place, although there looks to be a broad upper level trough aloft.
So cannot completely rule out an isolated/brief shower Saturday
afternoon/early evening during peak heating. While not overly cool,
temperatures expected to be slightly below normal under the
influence of the upper trough.
On Sunday, upper level heights will start to build, with a ridge
nudging westward towards the east coast near the Carolinas. At the
surface, a warm front will be gradually lifting northward across our
region. Some timing differences in the guidance, with the GFS
bringing the front northward faster than the ECMWF. So will have to
mention chance POPs during this time. With increasing low level
moisture, will mention chance thunder south of Albany.
On Monday, upper level heights continue to rise, but there is low
confidence in the placement of both the upper level ridge center as
and a closed upper low over the Midwest region. A southwest flow
regime will result in warming temperatures although there degrees of
cloud cover is uncertain. Also, the warm front may stall somewhere
near our region on Monday. Will maintain chance POPs again, with
best chance for thunder south of Albany based on NBM probs.
A humid air mass will remain in place Tuesday into Wednesday, as the
upper low over the Midwest opens up and weakens as it tracks NE and
over the top of the ridge. Still, it could pass through at least
part of the area as an open short wave which again could result in
isolated to scattered showers and thunderstorms. Best chances by
Wednesday look to be for areas north/west of Albany with the passage
of the short wave.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Flying conditions are VFR right now. A band of clouds are
located over northern parts of the area, allowing for bkn-ovc
cigs at 4-5 kft, while southern areas have more few-sct clouds
at similar heights. Model guidance suggests some convection will
develop later this afternoon into this evening for near
KGFL/KALB/KPSF, so have included TEMPO for these areas for brief
IFR conditions within a thunderstorm. Otherwise, it should stay
VFR through the rest of the day with light and variable winds.
Tonight, flying conditions look to lower to MVFR for all sites,
as some lower stratus develops. There could be a batch of
showers that impacts some of the sites overnight as well, with a
period of lower visibility (3 to 4SM) within the rainfall.
Winds will generally be fairly light or calm overnight.
Clouds will gradually break up enough to become scattered by the
mid to late morning on Thursday. This should allow for a return
to VFR conditions. However, more widespread showers look to
impact the region for Thursday afternoon/evening. South to
southeast winds will be around 5 to 10 kts for all sites.
Outlook...
Thursday Night: High Operational Impact. Definite RA...TSRA.
Friday: High Operational Impact. Likely SHRA...RA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Saturday Night: Low Operational Impact. Slight Chance of SHRA.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Scattered showers and thunderstorms this afternoon along
a stalled front will come to an end tonight. A more widespread,
soaking rainfall event associated with Tropical Storm Elsa is
expected Thursday into Friday. Temperatures will average out to
cooler than normal levels Thursday and Friday due to limited solar
radiation and rainfall associated with Tropical Storm Elsa.
Temperatures will moderate back to near normal levels over the
weekend.
Relative humidity (RH) values will max out tonight between 85-100%.
Thursday minimum relative humidity values will range between 65-95%.
Thursday night, relative humidity values are expected to max out
between 95-100%. On Friday, minimum relative humidity values will be
between 60-85% with the highest values over southern VT and
Litchfield County, CT. Friday night, relative humidity values are
expected to max out between 95-100%.
Tonight, winds will become light and variable at less than 5 kts. On
Thursday, winds will develop out of the southeast between 5-10 kts.
Thursday night, winds will remain out of the south between 5-10 kts.
On Friday, southerly winds will become northwesterly between 5-10
kts. Friday night, northwest winds will be light at less than 5 kts.
A widespread soaking rainfall will occur Thursday into Friday.
&&
.HYDROLOGY...
Ponding of water on roadways and some poor drainage issues may
occur through tonight with any thunderstorms.
Rain is expected to be more widespread, and at times heavy, Thursday
into Friday morning, as an approaching upper level disturbance
interacts with tropical moisture. Urban and poor drainage flooding
along with isolated flash flooding will be possible. According to
MMEFS data, main stem river flooding is unlikely at this time, but
this will continue to be monitored over the next few days.
Total rainfall through Friday will be between 1.5-3 inches across
the hydro service area.
Flows will begin to recede heading into the weekend with some drier
weather returning.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ059-060-
064>066.
MA...None.
VT...None.
&&
UPDATE...
SYNOPSIS...SND/Evbuoma
NEAR TERM...SND/Evbuoma
SHORT TERM...SND/Evbuoma
LONG TERM...JPV
AVIATION...Frugis
FIRE WEATHER...Evbuoma
HYDROLOGY...EvbuomaHazardous weather outlook, Jul 7, 2:58 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 258 PM EDT Wed Jul 7 2021 CTZ013-NYZ059-060-064>066-081100- Southern Litchfield-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Eastern Dutchess- 258 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut and the mid Hudson Valley. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. CTZ001-MAZ001-025-NYZ047-051>054-058-061-063-081100- Northern Litchfield-Northern Berkshire-Southern Berkshire-Schoharie- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Columbia-Western Ulster- 258 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest hills of Connecticut, western Massachusetts, central Taconics, Schoharie Valley, eastern Catskills and the immediate Capital Region. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York. NYZ032-033-038>043-048>050-082>084-VTZ013>015-081100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Western Schenectady-Eastern Schenectady-Southern Saratoga- Northern Fulton-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 258 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for the Mohawk Valley, Adirondacks, Lake George Saratoga Region into southern Vermont. .DAY ONE...This afternoon and tonight. Isolated thunderstorms expected this afternoon and evening with a marginal risk for severe weather across the Mohawk Valley, Saratoga Region into southern Vermont. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Localized heavy rainfall leading to urban and poor drainage flooding and isolated to scattered flash flooding is possible Thursday into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today into this evening.
In the hours before
Local storm report, Jul 7, 4:10 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 1 WNW STUYVESANT 42.40N 73.80W
07/07/2021 GREENE NY EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN BETWEEN NEW BALTIMORE AND
COXSACKIE
&&
EVENT NUMBER ALY2103499
THOMPSONLocal storm report, Jul 7, 4:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 4 SSW MONTEREY 42.13N 73.24W
07/07/2021 BERKSHIRE MA 911 CALL CENTER
TREE DOWN LEANING ON WIRES ON NEW MARLBOROUGH HILL ROAD
&&
EVENT NUMBER ALY2103500
THOMPSONLocal storm report, Jul 7, 4:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG 1 NW SOUTH EGREMONT 42.17N 73.43W
07/07/2021 BERKSHIRE MA AMATEUR RADIO
A TREE WAS DOWNED ONTO WIRES ON BALDWIN HILL ROAD SOUTH
AT TOWNHOUSE HILL ROAD
&&
EVENT NUMBER ALY2103501
THOMPSONLocal storm report, Jul 7, 4:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
431 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 4 W RAVENA 42.47N 73.89W
07/07/2021 ALBANY NY 911 CALL CENTER
SEVERAL TREES WERE DOWNED IN COEYMANS HOLLOW. ROUTE 143
WAS CLOSED BETWEEN BLODGETT HILL ROAD AND GEDNEY HILL
ROAD DUE TO A DOWNED TREE AND WIRES.
&&
CORRECTED REMARKS
EVENT NUMBER ALY2103494
THOMPSONLocal storm report, Jul 7, 4:41 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 1 NE NORTH GREENBUSH 42.67N 73.68W
07/07/2021 RENSSELAER NY PUBLIC
TREES DOWN ON WIRES AND ONE TREE DOWN ON AN UNOCCUPIED
CAR ON SOUTH WALDRON LANE
&&
EVENT NUMBER ALY2103502
THOMPSONSpecial weather statement, Jul 7, 4:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
441 PM EDT Wed Jul 7 2021
MAZ025-NYZ059>061-066-072115-
Southern Berkshire-Eastern Dutchess-Eastern Columbia-Eastern
Greene-Western Columbia-
441 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUTCHESS...SOUTHERN
COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...
At 441 PM EDT, a strong thunderstorm was located over Catskill,
moving southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hudson, Catskill, Claverack, Livingston, Copake, Pine Plains,
Clermont, Athens, Ancram, Claverack-Red Mills, Lorenz Park, Bethel,
Germantown, Hillsdale, Taghkanic, Pachin Mills, Ancramdale, Burden
Dock, Burden and Churchtown.
This includes Interstate 87 near exit 21.
LAT...LON 4199 7370 4200 7370 4203 7377 4211 7392
4213 7391 4216 7397 4229 7386 4216 7342
4193 7359
TIME...MOT...LOC 2041Z 299DEG 22KT 4218 7384
ATEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:22 PM EDT | Special Weather Statement | ALY | Schoharie | 53 min |
| Jul 7, 2:14 PM EDT | Special Weather Statement | ALY | Albany | 31 min |
| Jul 7, 2:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 35 min |
| Jul 7, 2:58 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 32 min |
| Jul 7, 3:07 PM EDT | Special Weather Statement | ALY | Greene | 23 min |
| Jul 7, 3:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 7, 3:29 PM EDT | Special Weather Statement | ALY | Rensselaer | 31 min |
| Jul 7, 3:29 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 31 min |
| Jul 7, 3:46 PM EDT | Special Weather Statement | ALY | Greene | 29 min |
| Jul 7, 4:01 PM EDT | Areal Flood Advisory | ALY | Columbia | 119 min |
| Jul 7, 4:44 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 31 min |
| Jul 7, 4:59 PM EDT | Special Weather Statement | ALY | Columbia | 16 min |
| Jul 7, 5:03 PM EDT | Special Weather Statement | ALY | Greene | 27 min |
| Jul 7, 5:19 PM EDT | Special Weather Statement | ALY | Columbia | 26 min |
| Jul 7, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 49 min |
| Jul 7, 5:42 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 48 min |
| Jul 7, 6:03 PM EDT | Special Weather Statement | ALY | Albany | 27 min |
| Jul 7, 6:06 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 39 min |
| Jul 7, 6:15 PM EDT | Special Weather Statement | ALY | Schoharie | 30 min |
| Jul 7, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 54 min |
| Jul 7, 6:35 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schoharie | 70 min |
| Jul 7, 6:46 PM EDT | Special Weather Statement | ALY | Rensselaer | 59 min |
| Jul 7, 6:48 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 27 min |
| Jul 7, 7:06 PM EDT | Special Weather Statement | ALY | Albany | 24 min |
| Jul 7, 7:22 PM EDT | Special Weather Statement | ALY | Ulster | 38 min |
| Jul 7, 7:34 PM EDT | Special Weather Statement | ALY | Columbia | 41 min |
| Jul 7, 7:59 PM EDT | Special Weather Statement | ALY | Dutchess | 46 min |
| Jul 7, 3:19 PM EDT | Special Weather Statement | ALY | Berkshire | 26 min |
| Jul 7, 3:27 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 13 min |
| Jul 7, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 67 min |
| Jul 7, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 15 min |
| Jul 7, 4:16 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 59 min |
| Jul 7, 7:53 PM EDT | Special Weather Statement | ALY | Berkshire | 52 min |
| Jul 7, 5:17 PM EDT | Special Weather Statement | ALY | 58 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.